MAUDE Adverse Event Report: MEDSHAPE, INC. ACTIVE ADAPTIVE; DYNANAIL, 10 X 220MM

MEDSHAPE, INC. ACTIVE ADAPTIVE; DYNANAIL, 10 X 220MM
Catalog Number 1200-01-1022
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revusion surgery: due to broken implant, pain.
 
Additional Manufacturer Narrative
See h5, h6, and h11.This complaint was initiated by a report of a dynanail (10x22mm) that was originally implanted on (b)(6) 2025 and due to the device breaking underwent a revision removal surgery in which the nail was removed.The reporter stated that the case and first post-op looked great, but then the patient was having pain and the x-ray done by the clinic revealed that the nail was broke.The reporter sent x-ray images and returned the nail for investigation and evaluation which confirmed the failure mode of device breakage/crack.The dynanail risk analysis matrix document was reviewed.Nail body breaks / bends has a worst-case detection level 2, patient severity level 3, device severity level 3, and occurrence level 1.Multiple cause for the nail breaking exist including material failure, excessive forces placed on the nail, and non-union of the bone.These can occur from pre-fusion weight bearing, long term non-union, or manufacturing/material defects.It is unknown if the surgical technique was adhered to with the information provided, but there were no reported deviations.A definitive probable root cause remains unknown.Complaint history was reviewed from may 29, 2024 to may 29, 2025, resulting in 2 additional complaints of a dynanail ttc breaking.Note that one of the complaints had non-union along with additional hardware likely impacting union and stress dynamics.Based on a sales volume of 1590 from may 29, 2024 to may 29, 2025, the occurrence level of remote is appropriate.The dynanail risk analysis matrix was generated using the legacy medshape risk management sop.Occurrence level comparison is in alignment with that procedure.The hazard is an anticipated risk within the risk analysis matrix and the current occurrences are within the anticipated threshold.Thus, this is not an indication of a systematic issue necessitating a capa investigation.It will continue to be monitored.Therefore, no further action is needed.

Brand Name
ACTIVE ADAPTIVE
Common Device Name
DYNANAIL, 10 X 220MM
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer Contact
stacey bonnell
1575 northside dr nw
suite 440
atlanta, GA 30318
4847879764
MDR Report Key22324631
Report Number3007593722-2025-00010
Device Sequence Number9023305
Product Code HSB
UDI-Device IdentifierM97012000110220
UDI-PublicM97012000110220
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
D155711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200-01-1022
Device Lot NumberD0108G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale